Alert archive / Kansas / Red Flag Warnings in 2017

Red Flag Warning 28, NWS Goodland, KS

December 10, 201713 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Dec 10, 2017, 4:01 PM CST for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 11, 2017, 12:00 PM CST. It was in force for 6 hr. 12 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 10, 2017, 4:01 PM CST (22:01 UTC)
In effect from
Dec 11, 2017, 12:00 PM CST
Expired
Dec 11, 2017, 5:55 PM CST
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 11, 12:25 PM CSTNON-TSTM WND GST 4512 W Saint Francis, KSWIND GUSTS UP TO 45 MPH CREATED A PLUME OF DUST AND SOOT EMANATING FROM LAND THAT EXPERIENCED A FIRE ON FRI DEC 08. LAND OWNER REPORTED THAT VISIBILITY WAS SIGNIFICANTLY REDUCED AT THE SOURCE REGION. THE PLUME RAPIDLY BECOMES DIFFUSE HEADING DOWNSTREAM (SSE),
Dec 11, 12:25 PM CSTNON-TSTM WND GST 522 E Mccook, NEASOS STATION MCK, MCCOOK AIRPORT.
Dec 11, 12:30 PM CSTNON-TSTM WND GST 462 W Edson, KSKSDOT SITE K5ED7, 2 W EDSON.
Dec 11, 12:38 PM CSTNON-TSTM WND GST 461 N Norton, KSAWOS SITE KNRN, 1 N NORTON.
Dec 11, 12:48 PM CSTNON-TSTM WND GST 491 Nne Goodland, KSASOS STATION GLD, GOODLAND.
Dec 11, 1:13 PM CSTNON-TSTM WND GST 531 N Norton, KSAWOS STATION KNRN, 1 N NORTON.
Dec 11, 1:21 PM CSTNON-TSTM WND GST 542 E Mccook, NEASOS STATION MCK, MCCOOK AIRPORT.
Dec 11, 1:35 PM CSTNON-TSTM WND GST 452 Nnw Wray, COAWOS STATION 2V5, 2 NW WRAY.
Dec 11, 1:35 PM CSTNON-TSTM WND GST 461 W Saint Francis, KSAWOS STATION SYF, ST. FRANCIS CITY.
Dec 11, 1:48 PM CSTNON-TSTM WND GST 484 E Ruleton, KSNWS EMPLOYEE STATION N5DBZ, 4 W GOODLAND.
Dec 11, 2:09 PM CSTNON-TSTM WND GST 531 Nne Goodland, KSASOS STATION GLD, GOODLAND.
Dec 11, 2:15 PM CSTNON-TSTM WND GST 481 W Saint Francis, KSAWOS STATION SYF, ST. FRANCIS CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-12-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-12-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4294 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS83 KGLD 102201 CCA
RFWGLD

URGENT - FIRE WEATHER MESSAGE...CORRECTED
National Weather Service Goodland KS
301 PM MST Sun Dec 10 2017

COZ252>254-KSZ001-013-027>029-041-042-NEZ079-110600-
/O.CAN.KGLD.FW.W.0027.000000T0000Z-171210T2300Z/
/O.NEW.KGLD.FW.W.0028.171211T1800Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Gove-Greeley-
Wichita-Dundy-
301 PM MST Sun Dec 10 2017 /401 PM CST Sun Dec 10 2017/

...RED FLAG WARNING IN EFFECT FROM 11 AM MST /NOON CST/ TO 5 PM
MST /6 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 001...013...027...028...029...041...042...079...
252...253 AND 254...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...028...029...
041...042...079...252...253 AND 254...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 11 AM MST /noon CST/ to 5 PM MST /6 PM CST/ Monday. The Red
Flag Warning has been cancelled.

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...
  Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...Northwest 20 to 30 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ002>004-014>016-NEZ080-081-110600-
/O.CAN.KGLD.FW.W.0027.000000T0000Z-171210T2300Z/
/O.COR.KGLD.FW.A.0023.171211T1800Z-171212T0000Z/
Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock-
Red Willow-
401 PM CST Sun Dec 10 2017

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR WIND AND LOW
RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...
015...016...080 AND 081...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...015...
016...080 AND 081...

The National Weather Service in Goodland has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect Monday afternoon. The Red Flag Warning has been cancelled.

* Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... 
  Fire Weather Zone 003 Decatur...Fire Weather Zone 004 Norton...
   Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan 
  and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather 
  Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Northwest 20 to 30 mph with gusts up to 35 mph.

* Relative Humidity...As low as 16 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
6 follow-up statements
550 
WWUS83 KGLD 110528
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1028 PM MST Sun Dec 10 2017

COZ252>254-KSZ001-013-027>029-041-042-NEZ079-111300-
/O.CON.KGLD.FW.W.0028.171211T1800Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Gove-Greeley-
Wichita-Dundy-
1028 PM MST Sun Dec 10 2017 /1128 PM CST Sun Dec 10 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
TO 5 PM MST /6 PM CST/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...013...027...028...029...041...042...
079...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...
  Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...North 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

KSZ002>004-014>016-NEZ080-081-111300-
/O.CON.KGLD.FW.A.0023.171211T1800Z-171212T0000Z/
Rawlins-Decatur-Norton-Thomas-Sheridan-Graham-Hitchcock-
Red Willow-
1128 PM CST Sun Dec 10 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...
004...014...015...016...080 AND 081...

* Affected Area...In Kansas...Fire Weather Zone 002 Rawlins... 
  Fire Weather Zone 003 Decatur...Fire Weather Zone 004 Norton...
   Fire Weather Zone 014 Thomas...Fire Weather Zone 015 Sheridan 
  and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather 
  Zone 080 Hitchcock and Fire Weather Zone 081 Red Willow.

* Winds...Northwest 20 to 30 mph with gusts up to 35 mph.

* Relative Humidity...As low as 19 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
red flag warnings.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
874 
WWUS83 KGLD 110900
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
200 AM MST Mon Dec 11 2017


KSZ003-004-015-016-NEZ081-111000-
/O.CAN.KGLD.FW.A.0023.171211T1800Z-171212T0000Z/
Decatur-Norton-Sheridan-Graham-Red Willow-
300 AM CST Mon Dec 11 2017

...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FOR FIRE WEATHER ZONES 003...004...015...016 AND 
081...

The National Weather Service in Goodland has cancelled the Fire
Weather Watch.

Although the relative humidity is not expected to meet our
threshold of 15 percent it will be very dry in the 20 to 25
percent range. This will combine with northwest winds gusting to
45 mph to create near critical fire weather conditions. Outdoor
burning is highly discouraged. 

$$

KSZ002-014-NEZ080-111800-
/O.UPG.KGLD.FW.A.0023.171211T1800Z-171212T0000Z/
/O.EXA.KGLD.FW.W.0028.171211T1800Z-171212T0000Z/
Rawlins-Thomas-Hitchcock-
300 AM CST Mon Dec 11 2017

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
002...014 AND 080...

The National Weather Service in Goodland has issued a Red Flag
Warning for wind and low relative humidity, which is in effect 
from noon today to 6 PM CST this evening. The Fire Weather Watch 
is no longer in effect.

* Affected Area...In Kansas...Fire Weather Zone 002 Rawlins and 
  Fire Weather Zone 014 Thomas. In Nebraska...Fire Weather Zone 
  080 Hitchcock.

* Winds...North to northwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...approaching 15 percent. 

* Temperatures...In the mid 50s.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ252>254-KSZ001-013-027>029-041-042-NEZ079-111800-
/O.CON.KGLD.FW.W.0028.171211T1800Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Sherman-Wallace-Logan-Gove-Greeley-
Wichita-Dundy-
200 AM MST Mon Dec 11 2017 /300 AM CST Mon Dec 11 2017/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...028...
029...041...042...079...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace...
  Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy.

* Winds...North to northwest 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...As low as 12 percent.

* Impacts...Any fires that start will have extreme fire behavior 
  and spread rapidly. Outdoor burning is not advised.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
060 
WWUS83 KGLD 111411
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
711 AM MST Mon Dec 11 2017

...Critical fire weather conditions today...

COZ252>254-KSZ001-002-013-014-027>029-041-042-NEZ079-080-120000-
/O.CON.KGLD.FW.W.0028.171211T1800Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-
Gove-Greeley-Wichita-Dundy-Hitchcock-
711 AM MST Mon Dec 11 2017 /811 AM CST Mon Dec 11 2017/

...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM MST /NOON CST/
THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON FOR FOR FIRE 
WEATHER ZONES 001...002...013...014...027...028...029...041... 
042...079...080...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace...
  Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy and Fire 
  Weather Zone 080 Hitchcock.

* Winds...North to northwest at 20 to 30 mph with gusts up to 45 
  mph.

* Relative Humidity...Around 15 percent.

* Impacts...Any fires that start today will exhibit extreme
  behavior and rapidly spread out of control. Outdoor burning is
  highly discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures will
result in extreme fire behavior.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
939 
WWUS83 KGLD 111916
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
1216 PM MST Mon Dec 11 2017

...Critical fire weather conditions today...

KSZ003-004-015-016-NEZ081-120000-
/O.EXA.KGLD.FW.W.0028.000000T0000Z-171212T0000Z/
Decatur-Norton-Sheridan-Graham-Red Willow-
116 PM CST Mon Dec 11 2017

...A RED FLAG WARNING IS NOW IN EFFECT UNTIL 6 PM CST THIS 
EVENING FOR FOR FIRE WEATHER ZONES 003...004...015...016 AND 
081...

The National Weather Service in Goodland has issued a Red Flag
Warning, which is in effect until 6 PM CST this evening.

* Affected Area...In Kansas...Fire Weather Zone 003 Decatur... 
  Fire Weather Zone 004 Norton...Fire Weather Zone 015 Sheridan 
  and Fire Weather Zone 016 Graham. In Nebraska...Fire Weather 
  Zone 081 Red Willow.

* Timing...

* Winds...Northwest at 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...15 to 20 percent.

* Temperatures...Lower 60s.

* Impacts...Any fires that start today will exhibit extreme
  behavior and rapidly spread out of control. Outdoor burning is
  highly discouraged. Areas of blowing dust and locally reduced
  visibilities can also be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures will
result in extreme fire behavior.

&&

$$

COZ252>254-KSZ001-002-013-014-027>029-041-042-NEZ079-080-120000-
/O.CON.KGLD.FW.W.0028.000000T0000Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Sherman-Thomas-Wallace-Logan-
Gove-Greeley-Wichita-Dundy-Hitchcock-
1216 PM MST Mon Dec 11 2017 /116 PM CST Mon Dec 11 2017/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR FIRE WEATHER ZONES 001...002...013...014... 
027...028...029...041...042...079...080...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 027 Wallace...
  Fire Weather Zone 028 Logan...Fire Weather Zone 029 Gove...
  Fire Weather Zone 041 Greeley and Fire Weather Zone 042 
  Wichita. In Nebraska...Fire Weather Zone 079 Dundy and Fire 
  Weather Zone 080 Hitchcock.

* Winds...Northwest at 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...Around 15 percent.

* Temperatures...Upper 50s.

* Impacts...Any fires that start today will exhibit extreme
  behavior and rapidly spread out of control. Outdoor burning is
  highly discouraged. Areas of blowing dust and locally reduced
  visibilities can also be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures will
result in extreme fire behavior.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
793 
WWUS83 KGLD 112026 AAA
RFWGLD

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Goodland KS
126 PM MST Mon Dec 11 2017

...Critical fire weather conditions and strong northwest winds
will persist for the remainder of this afternoon...

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120000-
/O.CON.KGLD.FW.W.0028.000000T0000Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
126 PM MST Mon Dec 11 2017 /226 PM CST Mon Dec 11 2017/

...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/
THIS AFTERNOON FOR FIRE WEATHER ZONES 001...002...013...014...
027...028...029...041...042...079...080...252...253 AND 254...

* Affected Area...In Colorado...Fire Weather Zone 252 Yuma...
  Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 
  Cheyenne. In Kansas...Fire Weather Zone 001 Cheyenne...Fire 
  Weather Zone 002 Rawlins...Fire Weather Zone 003 Decatur...
  Fire Weather Zone 004 Norton...Fire Weather Zone 013 Sherman...
  Fire Weather Zone 014 Thomas...Fire Weather Zone 015 
  Sheridan...Fire Weather Zone 016 Graham...Fire Weather Zone 
  027 Wallace...Fire Weather Zone 028 Logan...Fire Weather Zone 
  029 Gove...Fire Weather Zone 041 Greeley and Fire Weather Zone 
  042 Wichita. In Nebraska...Fire Weather Zone 079 Dundy...Fire 
  Weather Zone 080 Hitchcock and Fire Weather Zone 081 Red 
  Willow.

* Winds...Northwest at 25 to 35 mph with gusts as high as 50 to 
  55 mph.

* Relative Humidity...Around 15 percent.

* Temperatures...Mid 50s to lower 60s.

* Impacts...Any fires that start today will exhibit extreme
  behavior and rapidly spread out of control. Outdoor burning is
  highly discouraged. Areas of blowing dust and locally reduced
  visibilities can also be expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are imminent. A combination of
strong winds...low relative humidity...and warm temperatures will
result in extreme fire behavior.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld
982 
WWUS83 KGLD 112355
RFWGLD

URGENT - FIRE WEATHER MESSAGE
National Weather Service Goodland KS
455 PM MST Mon Dec 11 2017

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-120100-
/O.CAN.KGLD.FW.W.0028.000000T0000Z-171212T0000Z/
Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas-
Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-
Hitchcock-Red Willow-
455 PM MST Mon Dec 11 2017 /555 PM CST Mon Dec 11 2017/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

The National Weather Service in Goodland has cancelled the Red
Flag Warning.

The possibility of meeting Red Flag criteria no longer exists.

$$

For more information from NOAA/National Weather Service visit...
http://weather.gov/gld

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Dec 10, 3:25 PM CST, 36 minutes earlier.

Area forecast discussion, Dec 10, 3:25 PM CST, 36 minutes before
Area Forecast Discussion
National Weather Service Goodland KS
225 PM MST Sun Dec 10 2017

.SHORT TERM...(This evening through Monday)
Issued at 225 PM MST Sun Dec 10 2017

Across the Tri State region this afternoon...very dry and sunny
conditions persist for all areas. Temperatures are ranging in 60s
with dewpts low and ranging from the single numbers above/below
zero mainly west....to the teens/low 20s central and eastern
areas. Winds have been fairly steady from the WNW...but speeds
have varied thru the day from 10-30 mph.

This conditions had created danger Fire Wx conditions over the
area this afternoon...but have subsided with winds slowly
diminishing. Have thus cancelled the Red Flag warning for today.

Going into tonight...clear skies with diminishing winds will
afford the region overnight lows mainly in the mid to upper
20s...with some locales in the far near 30F.

For monday...another dry day is expected for all areas. WNW flow
aloft. A shortwave will move down the east side of the upper
ridge by the afternoon hours. winds potentially mixing to the
850-700 mb range will give the region gusty conditions at least in
the 30-40mph. Downslope conditions again will provide for low RH
readings to encompass the CWA. Lowest readings at this time will
occur along and west of Highway 83...prompting the issuance of
another Red Flag warning there...with a Fire Wx watch for the
remainder of the CWA. Looking for worst conditions to ensue from
18z-00z before tapering off. Other zones may/may not be added to
the current Red Flag product...to which the next shift will have
to evaluate.

.LONG TERM...(Monday night through Sunday)
Issued at 225 PM MST Sun Dec 10 2017

For the extended period...thru Friday the models remains consistent
with amplified H5/7 ridge over the western portion of the country
with upper low/trough combo over the eastern portion of the country.
During this time frame...a couple quick moving shortwaves and their
associated surface frontal boundaries will traverse the Central
Plains...then shift east into the circulation of the upper
low/trough. With the region being so dry over the past several
days...models keep any potential moisture with these close to the
parent circulation well east of the CWA...thus dry thru Friday.

Going into Friday night and on through the upcoming weekend...a
couple successive shortwaves will move into the Pacific NW...and
across the Rockies into a more flattened H5 ridge. The track of
these systems will carry them north of the CWA...with no expected
precip to affect the region.

With the dry conditions expected...decent surface gradient will
accompany the passage of the shortwaves midweek...which will provide
the potential for windy/breezy conditions.

The persistent downslope WNW upper flow and associated surface WAA
will give the entire CWA above normal numbers thru the forecast
period. Daytime highs will range in the upper 40s thru the 50s with
overnight lows mainly in the 20s. The passage of the midweek
shortwaves will allow for re-enforcement of colder air over the
region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1024 AM MST Sun Dec 10 2017

VFR conditions for both taf sites with a SKC-FEW200 mix. Winds
will meander at both sites from NW currently to W by 00z tonight
then back to NW by 16z-17z Monday. Speeds generally 10-15kts...
with gusts to 20-30kts before 22z this afternoon...and after 16z-
17z Monday.

&&

.FIRE WEATHER...
Issued at 225 PM MST Sun Dec 10 2017

Near critical fire weather conditions will persist across the
area thru the remainder of the afternoon hours. Winds have
subsided in most locales below criteria...but very low RH
readings remain.

On Monday critical and near critical fire weather conditions are
expected across the region. The best chance for critical fire
weather conditions to be met will be mainly from along and west of
Highway 83. Outdoor burning is highly discouraged.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...Red Flag Warning from 11 AM MST /noon CST/ to 5 PM MST /6 PM
     CST/ Monday for KSZ001-013-027>029-041-042.

     Fire Weather Watch Monday afternoon for KSZ002>004-014>016.

CO...Red Flag Warning from 11 AM to 5 PM MST Monday for COZ252>254.

NE...Red Flag Warning from 11 AM to 5 PM MST Monday for NEZ079.

     Fire Weather Watch Monday afternoon for NEZ080-081.

&&

SHORT TERM...JN
LONG TERM...JN
AVIATION...JN
FIRE WEATHER...JN
Hazardous weather outlook, Dec 10, 3:06 PM CST, 55 minutes before
Hazardous Weather Outlook
National Weather Service Goodland KS
206 PM MST Sun Dec 10 2017

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-112115-
Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins-
Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove-
Greeley-Wichita-Dundy-Hitchcock-Red Willow-
206 PM MST Sun Dec 10 2017 /306 PM CST Sun Dec 10 2017/

This hazardous weather outlook is for extreme southwest Nebraska...
northwest Kansas and east central Colorado.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

Near critical Fire Weather conditions are expected across the area
through the remainder of the afternoon hours.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY...

On Monday critical and near critical fire weather conditions are
expected across the region. The best chance for critical fire
weather conditions to be met will be mainly from along and west of
Highway 83. Outdoor burning is highly discouraged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected this afternoon or tonight.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 10:32 AM CSTRed Flag WarningGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more4 hr
Dec 10, 3:00 PM CSTFire Weather WatchGLDDecatur, Graham, Norton, Rawlins, Sheridan, Thomas12 hr

Nearby

Red Flag Warnings in Kansas, 2017Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Colorado, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.